Nervous to start flecainide acetate Fo... - Arrhythmia Alliance

Arrhythmia Alliance

5,279 members1,831 posts

Nervous to start flecainide acetate For PACs, PVCs, and tachycardia

beaubee
beaubee

Hi

I am a 32 y/o female who has been taking metoprolol 25mg extended release for a few years now for some PACs, PVCs and tachycardia (tachycardia was never above 130)

The metoprolol is making my blood pressure very low and my new cardiologist switched me to flecainide acetate but I’m nervous to start it. I have a weird fear of being dizzy and I have some anxiety. Reading the side effects has me a little scared.

I’m supposed to take it 2X a day 50 mg.

What is your experiences on this pill?

10 Replies
oldestnewest

For me when I first started taking it (2 x 100mg) I imagined it was giving me all sorts of minor side effects, but I persisted and it turned out to be like a wonder drug. It appears to be the drug of choice for most people, the best tolerated and most effective.

The dose you have been prescribed is quite low. As your cardiologist thinks it could help, why not try it.

Jean

I think I just need to clear my head and give it a try. The pamphlet said how your first dose is usually in a hospital and that is what scares me. I don’t get many palpitations these days so I was scared of making things worse. I’ll probably talk to my doctor again. I haven’t taken my metoprolol in a week either and I feel so good off meds and only had two Palpitations so maybe he will think I can take a break too

Ceelos81
Ceelos81 in reply to beaubee

I thought you can’t just stop metoprolol due to symptoms coming back worse?? So I read.

I certainly had my first dose of Flecainide while in hospital and then I went to my doctor's surgery 3 days later to have an ECG to see how it was affecting my heart. I'm in the U.K. It may be because the dose of Flecainide you've been prescribed is low that you didn't need to be started on it in hospital, but I really don't know.

I've found I'm better without pills too. Perhaps your doctor would agree to you just taking the pills when you have an AF attack.

I was just prescribed metoprolol 25mg for pvcs and I’m a bit nervous to take it. I’ve read all the side effects that can happen. I have a resting rate of around 70 to upper 80s and I’m afraid it will drop too much... I was thinking of taking half the dose. Any insight?

beaubee
beaubee in reply to Ceelos81

I was taken off metoprolol because my BP was like 84/65 most of the time. My resting heart rate is very low too like yours. I will say the first week or two I felt like I had a bit more palpitations but after that I noticed a dramatic decrease over all. It really did help but I will say it has a couple cons, for me it was the lower BP, I also felt a bit tired and it can reduce your sex drive (sorry if that is TMI). I was also only taking 25 mg extended release and I’m very petite (115, 5’2) so if you’re larger it probably won’t make you too sluggish. I would ask your doctor about the flecainide too as my new cardiologist told me it was better than metoprolol. I just have bad anxiety and haven’t tried it yet. Also metoprolol reduced the amount of headaches I was having quite a bit too! And one more bit of advice, I took my metoprolol at night because it did make me a little tired so that helped with any day time grogginess.

Ceelos81
Ceelos81 in reply to beaubee

I’m 6ft 180lbs so I’m much bigger 😉😆 I started taking it on Friday and I still feel some pvcs, I’m assuming it takes a few days or so to work?

For many years I used to take 2 x 12.5mg along with 2 x 100mg Flecainide. Metoprolol has quite a powerful effect on me and I once collapsed when given 2 x 50mg as one dose in hospital.

Like you I was terrified to start Flecainide, and the first few days I thought it made the arrhythmia worse on 50mg bd. However the cardio upped the dose to 100mg bd, and now I am completely ok, life is worth living again! No side effects that I have noticed!

beaubee
beaubee in reply to drooi

Thanks! I haven’t tried it yet. I guess I just got worried seeing that the prescription pamphlet says to take your first dose at a hospital. I don’t have tons of palpitations either. Just worried it could make me feel worse instead of better you know!

You may also like...